MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLX100306
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).The initial reporter name and email address are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l16538) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an aneurysm coiling procedure with the target located on the middle cerebral artery (mca), the 3mm x 6cm deltaxsft 10 coil (dlx100306 / l16538) could not be detached even after the detachment button was pressed several times to initiate the detachment cycle.The physician removed the coil through the excelsior® sl-10® microcatheter (stryker).The coil was not stretched when it was removed; it was not broken nor detached during retrieval.It was reported that a pre-deployment electrical check was performed.The fault light was not seen during the case.When the power button was pressed on the enpower connecting cable, all the lights illuminated and the audible signal beep was heard.All connections appeared to fit properly without the application of excessive force.A new coil was used as replacement and the same concomitant microcatheter and the same enpower control cable was used to complete the procedure.It was reported that there was no delay in the procedure as a result of the reported event; the procedure was successfully completed without any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 06 july 2021.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an aneurysm coiling procedure with the target located on the middle cerebral artery (mca), the 3mm x 6cm deltaxsft 10 coil (dlx100306 / l16538) could not be detached even after the detachment button was pressed several times to initiate the detachment cycle.The physician removed the coil through the excelsior® sl-10® microcatheter (stryker).The coil was not stretched when it was removed; it was not broken nor detached during retrieval.It was reported that a pre-deployment electrical check was performed.The fault light was not seen during the case.When the power button was pressed on the enpower connecting cable, all the lights illuminated and the audible signal beep was heard.All connections appeared to fit properly without the application of excessive force.A new coil was used as replacement and the same concomitant microcatheter and the same enpower control cable was used to complete the procedure.It was reported that there was no delay in the procedure as a result of the reported event; the procedure was successfully completed without any patient adverse event or complication.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 3mm x 6cm deltaxsft 10 coil was received contained in a pouch.Visual inspection was performed.The device positioning unit (dpu) was observed broken in two pieces.No additional damages nor anomalies were observed during the visual inspection.Microscopic inspection was performed.The embolic coil was observed in stretched condition and still attached to one of the two pieces of the dpu.The resistance heating (rh) coil was inspected.Under microscopic magnification, it was observed in good condition, no evidence that it had been heated.The condition of the returned device precluded functional evaluation and analysis.The broken dpu core wire underwent scanning electron microscope (sem) analysis which revealed stress marks and evidence of mechanical damage likely due to excessive force during the handling of the device; the exact cause cannot be conclusively determined.No other anomalies were observed during the sem analysis.A review of manufacturing documentation associated with this lot (l16538) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint reported that during an aneurysm coil embolization procedure targeting an aneurysm on the mca, the complaint coil could not be detached even after the detachment button was pressed several times to initial detachment.The coil was removed through the concomitant microcatheter.It was reported that the coil was not stretched, not broken nor detached during the retrieval attempt.Based on the visual inspection of the returned device, the dpu was noted broken into two, one of the broken portions of the dpu still has the embolic coil attached to it.The coil was stretched.The broken dpu and the stretched coil precluded any functional evaluation on the returned device.However, there is no evidence of failure to detach as the rh coil under microscopic inspection did not show evidence that it had been heated.Thus, the reported issue that the coil failed to detach was not confirmed.The broken dpu portions underwent sem analysis.Stress marks and mechanical damage were observed; an indication that the device had been subjected to some excessive force, though the exact cause cannot be conclusively determined.Failure to detach is a known potential product issue associated with the use of the device.The instruction for use (ifu) contains the following recommendations: verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil as described in the following section, re sheathing the microcoil system, and replace with a new microcoil system.Coil stretching is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.While the complaint documented that the coil was not stretched, broken nor detached during the attempt to retrieve it through the concomitant microcatheter, it is possible that inadvertent force was applied during the attempt to withdraw the coil from the microcatheter resulting it becoming stretched.The dpu was observed broken into two pieces.Under sem analysis, there were stress marks and signs of mechanical damage which suggest that it was subjected to excessive force.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the whole device.Thus, it is not likely that the 3mm x 6cm deltaxsft 10 coil left the manufacturing facility with the dpu broken, the embolic coil in stretched condition as observed during the microscopic inspection.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.H.6: investigation findings / investigation conclusions: the ¿no device problem found (c19)¿ code was used in the investigational findings because the failure to detach issue was not confirmed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAXSFT10 3MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11992677
Report Number3008114965-2021-00222
Device Sequence Number11566812
Product Code KRD
UDI-Device Identifier10886704077350
UDI-Public10886704077350
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberDLX100306
Device Catalogue NumberDLX100306
Device Lot NumberL16538
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer07/06/2021
08/20/2021
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date07/06/2021
08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR® SL-10® MICROCATHETER (STRYKER)